Alert archive / Ohio / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 279, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jul 18, 2006, 5:41 PM EDT for Knox County, Ohio. It was in force for 49 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 18, 2006, 5:41 PM EDT (21:41 UTC)
- Expired
- Jul 18, 2006, 6:30 PM EDT
- In force
- 49 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Knox County, OH
The radar
The Cleveland radar (KCLE), 137 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 18, 5:45 PM EDT | HAIL 0.75 | Centerburg, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 9.7 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 409 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 1229 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 48 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KCLE 182141
SVRCLE
OHC083-182230-
/O.NEW.KCLE.SV.W.0279.060718T2141Z-060718T2230Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
541 PM EDT TUE JUL 18 2006
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
KNOX COUNTY IN NORTH CENTRAL OHIO
* UNTIL 630 PM EDT
* AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 58 MPH. THIS STORM WAS LOCATED NEAR
CENTERBURG...AND MOVING SOUTHEAST AT 5 MPH.
* LOCATIONS IMPACTED INCLUDE MOUNT VERNON.
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...
DESTRUCTIVE HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4028 8274 4033 8274 4033 8265 4035 8263
4044 8264 4043 8262 4040 8245 4027 8255
4027 8269
$$1 follow-up statement
000
WWUS51 KCLE 182239
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
639 PM EDT TUE JUL 18 2006
OHC083-182249-
/O.EXP.KCLE.SV.W.0279.000000T0000Z-060718T2230Z/
KNOX OH-
639 PM EDT TUE JUL 18 2006
...THE SEVERE THUNDERSTORM WARNING FOR KNOX COUNTY EXPIRED AT 630 PM
EDT...
LAT...LON 4028 8274 4033 8274 4033 8265 4035 8263
4044 8264 4043 8262 4040 8245 4027 8255
4027 8269
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:15 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jul 18, 3:15 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OHIO 315 PM EDT TUE JUL 18 2006 .SHORT TERM(TONIGHT THROUGH THU NIGHT)... SURFACE ANALYSIS AND OBSERVATIONS SUGGEST THAT THE FRONT IS SOUTH OF THE FORECAST AREA...GENERALLY FROM A LIMA TO WHEELING LINE. SHOWERS AND STORMS HAVE FIRED UP ALONG THE FRONT...BUT THE EXPECTATION IS THAT THE DRYING N OF THE FRONT COMBINED WITH THE SFC RIDGING FROM THE HIGH OVR THE UPR LAKES WILL SUPPRESS ANY ACTIVITY OVER THE MAJORITY OF THE FORECAST AREA. WILL NEED TO GO WITH 30 PCT EVENING POPS FOR THE THE MNN AND MT VERNON GROUP THIS EVENING...OTHERWISE AREAS N OF US 30 WILL STAY DRY TONIGHT. DWPTS ARE MUCH LOWER IN MICHIGAN AND THESE SHOULD ADVECT INTO THE AREA OVERNIGHT. SKIES WILL ALSO EVENTUALLY CLEAR OUT WHICH SHOULD ALLOW TEMPS TO DROP INTO THE LOWER 60S MOST AREAS...WITH MUCH LESS HUMIDITY. UPR RIDGING BUILDS BACK INTO THE AREA ON WEDNESDAY...AS RETURN FLOW SETS UP ACROSS THE AREA LATE IN THE DAY AS THE HIGH SHIFTS OVER NEW ENGLAND. WEDNESDAY SHOULD BE WARMER THAN TODAY WITH TEMPS 85 TO 90 BUT HUMIDITY SHOULD STAY SOMEWHAT LOW WITH DWPTS GENERALLY IN THE LOW TO MID 60S FOR MOST OF THE DAY. SBCAPE VALUES RISE TO 1000-1500 J/KG BUT THE 850-700MB LAYER WARMS SO QUICKLY THE CAP WILL BE STRONG SO THE LIKELIHOOD OF ANY STORMS DEVELOPING IS VERY LOW ESPECIALLY WITH NO LOW LVL FORCING. MODELS BEGIN TO DIFFER ON WED NIGHT INTO THU NIGHT REGARDING THE NEXT SYSTEM. THE GFS IS MUCH FASTER WITH THE MOVEMENT OF THE FRONT ON THURSDAY COMPARED TO THE NAM AND UKMET. THE GFS WOULD BE CAUSE FOR CONCERN FOR SEVERE WEATHER ACROSS THE FORECAST AREA ON THURSDAY WITH 30-40KT OF DEEP LAYER SHEAR...2000 J/KG SBCAPE AND 0-3KM HELICITY VALUES OF OVER 300 M2/S2. HOWEVER...IT DOES LOOK LIKE THE GFS IS SUFFERING FROM CONVECTIVE FEEDBACK PROBLEMS WITH THE LARGE MCS SYSTEM THAT IS EXPECTED TO DEVELOP IN THE PLAINS WED NIGHT. WL GENERALLY TREND TOWARD THE NAM WHICH IS NOT NEARLY AS PESSIMISTIC REGARDING SEVERE WEATHER. HOWEVER...WITH THE INSTABILITY IN PLACE AND INCREASED DEW POINTS...WL NEED TO CONTINUE WITH CHC POPS OVER ALL AREAS EXCEPT THE CAK AREA. THE FRONT WILL MOVE THRU THE AREA THU NIGHT. COULD SEE MCS ACTIVITY MOVING THRU OR NEARBY...BUT IT LOOKS LIKE THE BEST ACTIVITY MAY STAY N OF LAKE ERIE NEAR THE NOSE OF THE LOW LVL JET. TEMPS ON THURSDAY WILL BE ABOUT THE SAME AS WED...BUT THE HUMIDITY WILL BE MUCH HIGHER SO IT WILL FEEL MUCH WORSE. && .LONG TERM (FRI THRU TUE)... IT LOOKS LIKE THE WARM AND HUMID WX OF THE PAST COUPLE OF DAYS WILL COME TO AN END BY SATURDAY. THE 17/00Z GFS AND ECMWF SHOW A DEEPER TROUGH OVER THE GREAT LAKES FOR THE WKND...WHICH IS ALSO SUPPORTED BY THE GFS ENSEMBLE MEMBERS AS WELL AS THE CANADIAN AND NAVY NOGAPS. HAVE THEREFORE OPTED TO LOWER TEMPS TO NEAR OR EVEN SLIGHTLY BELOW NORMAL FOR THE WKND...BUT NOT AS COOL AS THE GFSX MOS AT THIS TIME. A SYSTEM IS PROGGED TO MOVE SOUTH AND EAST OF THE AREA ON SUNDAY...BUT HAVE OPTED TO GO DRY WITH JUST AN INCREASE IN CLOUDS. TEMPS WILL WARM ON MONDAY AND TUESDAY...TO AT OR SLIGHTLY ABOVE NORMAL. && .AVIATION(18Z-18Z)... COLD FRONT JUST ABOUT THROUGH THE FORECAST AREA AT THIS POINT...WITH ALL SITES SEEING WINDS COMING AROUND OUT OF THE NORTHEAST. SOMEWHAT DRIER AIR WORKING IN FROM THE NORTH...BUT STILL SEEING CLOUDS HANGING ON BEHIND THE FRONT IN THE COOLER AIR. ALL LOCATIONS VFR...BUT A FEW SHOWING SCATTERED CLOUDS UNDER 3000 FT. AS FRONT CONTINUES TO PUSH SOUTH AND HIGH PRESSURE BUILDS IN FROM ONTARIO...EXPECT SKIES TO GRADUALLY CLEAR BY THIS EVENING. WINDS WILL CONTINUE TO SWING AROUND OUT OF THE EAST BY MORNING WITH ONLY A FEW CIRRUS BY THE END OF THE PERIOD. HAVE CONTINUED WITH A DRY FORECAST...MODELS STILL CATCHING UP FROM THEIR PREVIOUS FORECAST OF RAINFALL THIS MORNING. WITH FRONT SOUTH OF ALL TERMINALS...FEEL THAT IT WILL BE DIFFICULT TO SEE WIDESPREAD SHOWERS THIS AFTERNOON. ONLY OTHER ITEM OF NOTE IS LIGHT FOG POSSIBLE AT THE SOUTHERN-MOST TERMINALS OF YNG AND CAK TOWARD DAYBREAK. SURFACE DEWPOINTS WILL BE HIGHEST IN THESE AREAS AND CANT RULE OUT A LITTLE FOG AROUND 09Z. COVERED THIS WITH A TEMPO GROUP...WILL RE-EVALUATE WITH 00Z ISSUANCE. && .CLE WATCHES/WARNINGS/ADVISORIES... .OH...NONE. .PA...NONE. && SHORT TERM...MRD LONG TERM...MRD AVIATION...LEINS
Hazardous weather outlook, Jul 18, 4:57 AM EDT, 12 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 457 AM EDT TUE JUL 18 2006 LEZ142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-089- PAZ001>003-190900- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH- GENEVA-ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- MAUMEE BAY OH TO RENO BEACH OH BEYOND 5 NM OF SHORE- RENO BEACH TO THE ISLANDS OH BEYOND 5 NM OF SHORE- THE ISLANDS TO VERMILION OH BEYOND 5 NM OF SHORE- VERMILION TO AVON POINT OH BEYOND 5 NM OF SHORE- AVON POINT TO WILLOWICK OH BEYOND 5 NM OF SHORE- WILLOWICK TO GENEVA-ON-THE-LAKE OH BEYOND 5 NM OF SHORE-GENEVA-ON- THE-LAKE TO CONNEAUT OH BEYOND 5 NM OF SHORE- CONNEAUT OH TO RIPLEY NY BEYOND 5 NM OF SHORE-LUCAS-WOOD-OTTAWA- SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT- CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- CRAWFORD PA- 457 AM EDT TUE JUL 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE... NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT SOME OF THE THUNDERSTORMS THAT WILL DEVELOP TODAY AHEAD OF A COLD FRONT THAT WILL MOVE INTO THE REGION THIS MORNING MAY BECOME SEVERE. THE MAIN THREAT WILL BE WIND AND HAIL. THE BEST CHANCE OF THE SEVERE WILL BE INLAND OF LAKE ERIE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ANOTHER COLD FRONT WILL BE MOVING THROUGH THE REGION THURSDAY EVENING AND NIGHT. SOME OF THESE THUNDERSTORM COULD BECOME SEVERE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY...POSSIBLY AS EARLY AS NOON.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 11:51 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jul 18, 5:27 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 48 min |
| Jul 18, 6:39 PM EDT | Flash Flood Warning | CLE | Knox, Morrow | 3 hr |
Nearby
Severe Thunderstorm Warnings in Ohio, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.